My wife was given DEPAKOTE for mania.It was amazing how she was transformed from someone who was swinging on the chandelier to a perfectly normal human being in a very short space of time.It is without doubt a wonderdrug. Only problem is, she has recently_ after being on it for 6 months_started bleeding from her rectum. We stopped the Depakote and within a couple of days the bleeding stopped.When we were forced to continue with the drug, the bleeding started again.Her psychiatrist stopped it altogether and once again the bleeding also stopped. She has had Endoscomy on her bowel and lower colon which revealed a large area of inflammation. Could the Depakote be the cause of it or do we need to look elsewhere.
Have any users of Depakote experienced rectal bleeding?
- 3 May 2012 by narrowboat
- 3 May 2012
Hello narrowboat. I say yes. The manner in that you explained the stuation I would confirm with yes. Bloody stools, nose bleeds are considered to be having a severe reaction to the Depokote. I would add bleeding from the rectum to the list. You might visit the FDA website where you can leave your opinion/feedback about the drug or any other for that matter. Regards, pledge
- Depakote Information for Consumers
- Depakote Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depakote (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Aug 2018 • 14 answers
Updated 24 Sep 2012 • 3 answers
My 22 yr old son was diagnosed with proctitis 8 weeks ago. He has up to 10 bouts of rectal bleeding?
Updated 27 Nov 2013 • 1 answer
Updated 29 Jan 2017 • 1 answer
Updated 10 Sep 2017 • 1 answer